Extra space after apostrophe

Every time I type an apostrophe " ' " Word adds an extra space before the next letter.

For example, If I type don't, Word makes it come out Don' t 

Needless to say, this is annoying.  Does anyone have an idea how to make this problem go away?

Thnx

Answer
Answer

Hi RER

This sounds to me as if the language formatting may be set to something other than English. French, perhaps? Some languages require spaces before or after punctuation, so Word does this for the user. Which can be annoying if you aren't actually typing in that language.

At the bottom of the Word status bar you may see a little box with the language. If you don't right-click the status bar (that's the bar across the bottom of the Word windows,  in case you're not familiar with the term) and choose "Language" from the context menu. This will tell you the language formatting of the selected text.

If the text in the document is not an English "dialect", and you want the entire document to be in English, press Ctrl+A to select the document. Click on this "Language" button in the status bar, then select the language you want to use from the dialog box that pops up.


Cindy Meister, VSTO/Word MVP
Cindy Meister, VSTO/Word MVP

41 people were helped by this reply

·

Did this solve your problem?

Sorry this didn't help.

Great! Thanks for marking this as the answer.

How satisfied are you with this reply?

Thanks for your feedback, it helps us improve the site.

How satisfied are you with this response?

Thanks for your feedback.

 
 

Question Info


Last updated July 28, 2020 Views 75,283 Applies to: